Alert archive / Tennessee / Frost Advisories in 2016

Frost Advisory 1, NWS Morristown, TN

March 19, 20164 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this frost advisory at Mar 19, 2016, 3:12 PM EDT for 4 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Mar 20, 2016, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2016, 3:12 PM EDT (19:12 UTC)
In effect from
Mar 20, 2016, 4:00 AM EDT
Expired
Mar 20, 2016, 9:00 AM EDT
In force
5 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Cocke County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 81 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

246 
WWUS74 KMRX 191912
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
312 PM EDT SAT MAR 19 2016

...FROST FOR ELEVATIONS ABOVE 2000 FEET TONIGHT...

.COLD AIR WILL BUILD INTO THE AREA TONIGHT BEHIND A COLD FRONT.
TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING FOR AREAS AT OR
ABOVE 2000 FEET...RESULTING IN FROST DEVELOPING IN SOME LOCATIONS.

NCZ060-061-TNZ041-072-074-087-200900-
/O.NEW.KMRX.FR.Y.0001.160320T0800Z-160320T1300Z/
CHEROKEE-CLAY-COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COSBY...
CADES COVE...GATLINBURG...COKER CREEK
312 PM EDT SAT MAR 19 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY. 

* EVENT...TEMPERATURES WILL FALL NEAR OR BELOW FREEZING FOR
  ELEVATIONS AT OR ABOVE 2000 FEET...LEADING TO FROST.

* TIMING...BETWEEN 4 AM AND 9 AM EDT.

* IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE DAMAGED
  OR KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
2 follow-up statements
389 
WWUS74 KMRX 200204
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1004 PM EDT SAT MAR 19 2016

...FROST FOR ELEVATIONS ABOVE 2000 FEET TONIGHT...
...FREEZE WATCH IS IN EFFECT FOR SUNDAY NIGHT AND MONDAY MORNING...

.COLD AIR WILL BUILD INTO THE AREA TONIGHT BEHIND A COLD FRONT.
TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING FOR AREAS AT OR
ABOVE 2000 FEET...RESULTING IN FROST DEVELOPING IN SOME
LOCATIONS.

THE COLD AIR WILL CONTINUE TO SETTLE INTO THE REGION FOR SUNDAY
NIGHT WITH TEMPERATURES FALLING AT OR BELOW FREEZING MOST
LOCATIONS BY EARLY MONDAY MORNING.


NCZ060-061-TNZ041-072-074-087-201015-
/O.NEW.KMRX.FZ.A.0001.160321T0600Z-160321T1400Z/
/O.CON.KMRX.FR.Y.0001.160320T0800Z-160320T1300Z/
CHEROKEE-CLAY-COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COSBY...
CADES COVE...GATLINBURG...COKER CREEK
1004 PM EDT SAT MAR 19 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING. 

* EVENT...TEMPERATURES WILL FALL NEAR OR BELOW FREEZING FOR
  ELEVATIONS AT OR ABOVE 2000 FEET...LEADING TO FROST. TEMPERATURES
  WILL DROP TO THE UPPER TEENS AND 20S SUNDAY NIGHT AND MONDAY
  MORNING.

* TIMING...BETWEEN 4 AM AND 9 AM EDT TONIGHT. TEMPERATURES WILL
  DROP AT OR BELOW FREEZING SUNDAY EVENING AND CONTINUE THROUGH
  MID-MORNING MONDAY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE DAMAGED
  OR KILLED IF LEFT UNPROTECTED BOTH TONIGHT AND ESPECIALLY SUNDAY
  NIGHT AND MONDAY MORNING. GIVEN THE RECENT WARM SPELL...FROST AND
  FREEZING TEMPERATURES WILL DAMAGE SENSITIVE VEGETATION...SUCH AS
  FRUIT TREES AND BERRIES...IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>017-035>040-042>044-046-067>071-073-081>086-098>102-VAZ001-
005-008-201015-
/O.NEW.KMRX.FZ.A.0001.160321T0600Z-160321T1400Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-SCOTT-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...DUCKTOWN...JONESVILLE...GATE CITY...ABINGDON
1004 PM EDT SAT MAR 19 2016 /904 PM CDT SAT MAR 19 2016/

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING. 

* EVENT...TEMPERATURES WILL DROP TO THE UPPER 20S AND LOWER 30S SUNDAY
  NIGHT AND MONDAY MORNING ACROSS MOST OF THE AREA.

* TIMING...TEMPERATURES WILL DROP AT OR BELOW FREEZING LATE SUNDAY
  NIGHT THROUGH MID-MORNING MONDAY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE DAMAGED
  OR KILLED IF LEFT UNPROTECTED SUNDAY NIGHT AND MONDAY MORNING.
  GIVEN THE RECENT WARM SPELL...FROST AND FREEZING TEMPERATURES
  WILL DAMAGE SENSITIVE VEGETATION...SUCH AS FRUIT TREES AND
  BERRIES...IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$
749 
WWUS74 KMRX 200734
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 AM EDT SUN MAR 20 2016

...FROST FOR ELEVATIONS ABOVE 2500 FEET TONIGHT...
...FREEZE WATCH IS IN EFFECT FOR SUNDAY NIGHT AND MONDAY
MORNING...

.COLD AIR WILL CONTINUE TO BUILD INTO THE AREA EARLY THIS MORNING BEHIND
A COLD FRONT. TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING FOR
AREAS AT OR ABOVE 2500 FEET...RESULTING IN FROST DEVELOPING IN
SOME LOCATIONS.

THE COLD AIR WILL CONTINUE TO SETTLE INTO THE REGION FOR SUNDAY
NIGHT WITH TEMPERATURES FALLING AT OR BELOW FREEZING MOST
LOCATIONS BY EARLY MONDAY MORNING.

NCZ060-061-TNZ041-072-074-087-201300-
/O.CON.KMRX.FR.Y.0001.160320T0800Z-160320T1300Z/
/O.CON.KMRX.FZ.A.0001.160321T0600Z-160321T1400Z/
CHEROKEE-CLAY-COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COSBY...
CADES COVE...GATLINBURG...COKER CREEK
334 AM EDT SUN MAR 20 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* EVENT...TEMPERATURES WILL BE NEAR OR BELOW FREEZING FOR
  ELEVATIONS AT OR ABOVE 2500 FEET...LEADING TO FROST. TEMPERATURES
  WILL DROP TO THE 20S TO LOWER 30S SUNDAY NIGHT INTO MONDAY
  MORNING.

* TIMING...BETWEEN 4 AM AND 9 AM EDT TONIGHT. TEMPERATURES WILL 
  DROP AT OR BELOW FREEZING SUNDAY EVENING AND CONTINUE THROUGH 
  MID-MORNING MONDAY. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE 
  DAMAGED OR KILLED IF LEFT UNPROTECTED BOTH TONIGHT AND 
  ESPECIALLY SUNDAY NIGHT AND MONDAY MORNING. GIVEN THE RECENT 
  WARM SPELL... FROST AND FREEZING TEMPERATURES WILL DAMAGE 
  SENSITIVE VEGETATION...SUCH AS FRUIT TREES AND BERRIES...IF 
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>017-035>040-042>044-046-067>071-073-081>086-098>102-VAZ001-
005-008-201300-
/O.CON.KMRX.FZ.A.0001.160321T0600Z-160321T1400Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
EAST POLK-LEE-SCOTT-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...
ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...
BENTON...DUCKTOWN...JONESVILLE...GATE CITY...ABINGDON
334 AM EDT SUN MAR 20 2016 /234 AM CDT SUN MAR 20 2016/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* EVENT...TEMPERATURES WILL DROP TO THE UPPER 20S AND LOWER 30S
  SUNDAY NIGHT INTO MONDAY MORNING ACROSS MUCH OF THE AREA.

* TIMING...TEMPERATURES WILL BE AT OR BELOW FREEZING LATE SUNDAY
  NIGHT THROUGH MID-MORNING MONDAY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS OR VEGETATION MAY BE 
  DAMAGED OR KILLED IF LEFT UNPROTECTED SUNDAY NIGHT AND MONDAY 
  MORNING. GIVEN THE RECENT WARM SPELL...FROST AND FREEZING 
  TEMPERATURES WILL DAMAGE SENSITIVE VEGETATION...SUCH AS FRUIT 
  TREES AND BERRIES...IF NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Mar 19, 2:56 PM EDT, 16 minutes earlier.

Area forecast discussion, Mar 19, 2:56 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
256 PM EDT SAT MAR 19 2016

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
SHOWERS IN THE EASTERN PORTIONS OF THE AREA MARK THE LOCATION OF A
COLD FRONT...WITH A SHARP DEWPOINT GRADIENT NOTED FROM RHP TO CHA.
THIS WILL MOVE OUT SOON AND WE SHOULD BE DRY FOR MOST OF THE NIGHT.
WITH COLD ADVECTION...THE FREEZING LEVEL TONIGHT WILL DROP TO AROUND
2000 FT...SO THERE MAY BE SOME AREAS IN THE MOUNTAINS THAT WILL GET
FROST. A FROST ADVISORY WILL BE ISSUED FOR THE SMOKIES AND SW NC
ZONES ABOVE 2000 FT.

TOMORROW...A CLOSED LOW WITH VERY COLD TEMPS ALOFT WILL DROP INTO
WEST TN AND MOVE EAST WHILE TRANSITIONING TO AN OPEN WAVE. LAPSE
RATES UNDER THIS TROUGH WILL BE VERY STEEP...AND GENERATE NUMEROUS
SHOWERS FOR PARTS OF THE AREA. THE MODELS FAVOR SOUTHERN AND CENTRAL
PORTIONS FOR POPS AND QPF...AND SOME ISOLATED THUNDSTORMS MAY BE
POSSIBLE. THIS APPEARS TO BE A SETUP WHERE WE GET REPORTS OF SMALL
HAIL OR GRAUPEL AS WELL. ELEVATIONS ABOVE 3000 FT WILL LIKELY REMAIN
BELOW FREEZING ALL DAY...WITH SNOW ACCUMULATIONS POSSIBLE ABOVE THAT
LEVEL. DECREASING CLOUDS WITH CONTINUED COLD ADVECTION AT 850 MB
TOMORROW NIGHT WILL LEAD TO NEAR TO SUB FREEZING TEMPS IN THE
VALLEY. WILL HANDLE THIS WITH A SPS FOR NOW.

.LONG TERM (MONDAY THROUGH SATURDAY)...
BY MONDAY THE UPPER TROUGH WILL BE WELL EAST OF THE FORECAST AREA
WITH HIGH PRESSURE AND DRIER AIR MOVING INTO THE REGION.
TEMPERATURES MONDAY WILL START OFF RATHER COLD...PERHAPS FREEZING
OR BELOW AND DAYTIME HIGHS WILL ONLY REACH FROM THE UPPER 40S NORTH
TO MID 50S SOUTH. ANOTHER COLD NIGHT WILL LIKELY OCCUR ON MONDAY
NIGHT UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. DAYTIME
TEMPERATURES WILL BE NEAR NORMAL TUESDAY AND WARM TO ABOVE NORMAL
BY WEDNESDAY AND INTO THURSDAY AHEAD OF THE NEXT FRONTAL SYSTEM.

TIMING ON THE LATE WEEK FRONT AND UPPER TROUGH HAS BEEN WAVERING.
THIS MORNING THE GFS AND ECMWF AGREE THAT PRECIPITATION AHEAD OF THE
FRONTAL BOUNDARY LOOKS PLAUSIBLE THIS FAR EAST HOWEVER UPPER
DYNAMICS DIFFER WITH EACH OF THESE MODELS. THE GFS JET LOCATION BY
THURSDAY MORNING IS MORE FAVORABLE FOR THE PRECIPITATION TO MOVE IN
DURING THE DAY THURSDAY...ALONG WITH ISOLATED THUNDER POSSIBLE.
STILL APPEARS THAT THE BEST CHANCES FOR SHOWERS AND ISOLATED
THUNDERSTORMS WILL BE THURSDAY NIGHT INTO FRIDAY.

FRIDAY NIGHT THE SHORTWAVE WEAKENS LEAVING A FEW SPOTTY SHOWERS IN
ITS WAKE THROUGH AT LEAST THE FIRST HALF OF THE NIGHT. SHORTWAVE
RIDGING WILL OCCUR WITH DRY CONDITIONS EXPECTED ALONG WITH NEAR
NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             40  53  32  56 /  10  60  20   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  38  49  31  51 /  10  60  30   0
OAK RIDGE, TN                       38  49  31  53 /  10  60  30   0
TRI CITIES AIRPORT, TN              35  47  29  49 /  10  30  30   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY FROM 4 AM TO 9 AM EDT SUNDAY FOR CHEROKEE-CLAY.

TN...FROST ADVISORY FROM 4 AM TO 9 AM EDT SUNDAY FOR BLOUNT SMOKY
     MOUNTAINS-COCKE SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
     SOUTHEAST MONROE.

VA...NONE.
&&

DGS/AC
Hazardous weather outlook, Mar 19, 3:43 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 AM EDT SAT MAR 19 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-200745-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
343 AM EDT SAT MAR 19 2016 /243 AM CDT SAT MAR 19 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

TEMPERATURES TONIGHT WILL DROP INTO THE MID TO UPPER 30S IN MOST
VALLEY LOCATIONS...BUT SOME HIGHER TERRAIN AREAS WILL LIKELY SEE
TEMPERATURES DROP BELOW FREEZING WHICH COULD DAMAGE OR KILL
UNPROTECTED SENSITIVE PLANTS OR FLOWERING TREE BLOSSOMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

COLDER AIR WILL CONTINUE TO FLOW INTO THE REGION SUNDAY NIGHT
BEHIND A DEPARTING UPPER LEVEL SYSTEM. FREEZING TEMPERATURES ARE
POSSIBLE ACROSS ALMOST THE ENTIRE FORECAST AREA SUNDAY
NIGHT...ESPECIALLY OVER SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE.
ANY SENSITIVE PLANTS OR FLOWERING TREE BLOSSOMS COULD BE DAMAGED OR
KILLED.

ADDITIONALLY...A LIGHT SNOWFALL ACCUMULATION WILL BE POSSIBLE
ACROSS THE HIGHEST TERRAIN...PRIMARILY ABOVE 3500 FEET...IN SOUTHWEST
VIRGINIA AND THE EAST TENNESSEE MOUNTAINS MAINLY SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Tennessee, 2016Frost Advisories in North Carolina, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.